Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I’ve been suffering from consequences of heart attack I had almost two years ago now. MY cardiologist has me on Plavix and even though we’ve talked about any more effective or permanent solution that would give me at least some relief, he’s still not sure about switching me from Plavix to Brilinta. All the data I found online suggests that people with same chronic cardiac conditions have fewer symptoms on Brillinta and it seems like most of the medical community agrees on that, my cardiologist thinks that I might be under higher risk for Brilinta side effects. My insurance at the moment won’t make it easy for me to get a second opinion on this, so I was hoping to hear experience from someone who used either Plavix or Brilinta and how often did you experience side effects from either.

Loading...

Hello,

A close family friend had a heart attack last summer and was put on Brilinta. I can't compare it to what would have happened if he was on any other medication, but every checkup since his results were in normal limits. I wouldn't have known about this if he hasn't talked about how cautious he has to be around pretty much everything because he has problems with prolonged bleeding even after the smallest wounds. His doctor knows about this, but they both agree that he'll stay on the medication and make sure he avoids any kind of bleeding. This of course doesn't mean you'll have the same problems, but if it helps at all - Brilinta definitely does cause some side effects, mainly the problems with blood clotting.

Wish you all the best,

Nicole

Reply

Loading...

I was on Plavix until my last stints. The Dr. immediately put me on Brilinta and baby aspirin. During the next week, I had the same symptoms of heart failure: dizziness, extremem shortness of breath, weakness. I kept asking the nurse about my ECG and blood oxygen... all normal. I had slowed heart beat, I couldn't go to sleep for gasping for breath without taking a narcotic. i finally read the problems of Brilinta... exactly the things you find in 14% of those taking it. I have my 10 day followup today to talk to my Dr. about getting off Brilinta. There is only a less than 2% risk in heart attack in the first year difference in the two. I have been on Plavix for 7 years and never had these symptoms. Of course I have had 4 operations for stint insertion in the last 10 years, too. Doesn't mean Brilinta would have prevented or reduced that number however. I want back on Plavix. Cheaper and no side affects.

Reply

Loading...

I had 3 stents put in 3-1/2 months ago doc put me on Brilinta I had uncontrolable bladder bleeding felt shaky and weak and dizzy.Doc changed me to Plavix side affects gone.
Reply

Loading...

Hello,this info may not be applicable to you now, but might be of use to someone out there as I have experienced both Brilinta and Plavix. I am extremely sensitive to prescription medications and avoid them whenever I can! However I had angioplasty with one drug efluting stent three weeks ago.(April 2018)in New Zealand. I was put onto Brilinta 90 mg. twice a day. I immediately felt pressure on my chest, difficulty breathing, extreme weakness, loss of energy and awful brain fog. I am usually very active, am self employed and love my work but am unable to do it,on any level.I have dogs to exercise on rugged hilly terrain, and a home to run. I am supposed to be on this medication for a year. I informed my doctor about the side effects I am getting and he asked me to try to tolerate it for a month to give my body a chance to get used to the poisons (his words). After two weeks in desperation I reduced the dose down to one tablet a day instead of two and the symptoms are less but still difficult to live with.I informed my doctor I'd reduced it,and gather the Brilinta is not doing its job at a half dose. He informed cardio and they are asking me to continue it until my next cardio appt. In 2002 I had angioplasty with two stents in the u.k. and was put on Clopidrigel (Plavix) The side effects for me were intense headaches, dizziness and nausea. At the time I was running a very busy little business and after a month had to stop taking it because the side effects were too great to live a normal life. Everyone is different and may or may not experience side effects.The risks of stopping taking it must be weighed up. These are my experiences of taking both types of medication alongside 100mg. aspirin, medically prescribed.
Hope this info. helps someone. I'm just hoping there is something else they can offer me.
Reply

Loading...